Alert archive / Ohio / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 86, NWS Northern Indiana

August 19, 2014Allen County, Putnam County, Van Wert County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Aug 19, 2014, 6:36 PM EDT for Allen County, Putnam County, Van Wert County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2014, 6:36 PM EDT (22:36 UTC)
Expired
Aug 19, 2014, 7:15 PM EDT
In force
39 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allen County, OH, Putnam County, OH, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 126 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 19, 2:34 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 874 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
874 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

191 
WUUS53 KIWX 192236
SVRIWX
OHC003-137-161-192315-
/O.NEW.KIWX.SV.W.0086.140819T2236Z-140819T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
636 PM EDT TUE AUG 19 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL ALLEN COUNTY IN WEST CENTRAL OHIO...
  SOUTHWESTERN PUTNAM COUNTY IN WEST CENTRAL OHIO...
  NORTHEASTERN VAN WERT COUNTY IN WEST CENTRAL OHIO...

* UNTIL 715 PM EDT

* AT 635 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OTTOVILLE...
  AND MOVING NORTHEAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KALIDA AROUND 710 PM EDT.
  GLANDORF AROUND 715 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE RUSHMORE...RIMER AND
CLOVERDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4076 8434 4090 8450 4099 8438 4099 8433
      4102 8434 4113 8419 4097 8399
TIME...MOT...LOC 2236Z 228DEG 15KT 4089 8433

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
578 
WWUS53 KIWX 192255
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
655 PM EDT TUE AUG 19 2014

OHC003-161-192305-
/O.CAN.KIWX.SV.W.0086.000000T0000Z-140819T2315Z/
VAN WERT OH-ALLEN OH-
655 PM EDT TUE AUG 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ALLEN AND
NORTHEASTERN VAN WERT COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4102 8434 4113 8419 4097 8399 4086 8418
      4087 8429 4090 8433 4099 8436 4099 8433
TIME...MOT...LOC 2255Z 228DEG 15KT 4094 8425

$$

OHC137-192315-
/O.CON.KIWX.SV.W.0086.000000T0000Z-140819T2315Z/
PUTNAM OH-
655 PM EDT TUE AUG 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PUTNAM COUNTY
UNTIL 715 PM EDT...

AT 654 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OTTOVILLE...
AND MOVING NORTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KALIDA AROUND 710 PM EDT.
  GLANDORF AROUND 715 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE CLOVERDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4102 8434 4113 8419 4097 8399 4086 8418
      4087 8429 4090 8433 4099 8436 4099 8433
TIME...MOT...LOC 2255Z 228DEG 15KT 4094 8425

HAIL...1.00IN
WIND...60MPH

$$
870 
WWUS53 KIWX 192315
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
715 PM EDT TUE AUG 19 2014

OHC137-192321-
/O.EXP.KIWX.SV.W.0086.000000T0000Z-140819T2315Z/
PUTNAM OH-
715 PM EDT TUE AUG 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM COUNTY WILL EXPIRE AT 
715 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4102 8434 4113 8419 4097 8399 4086 8418
      4087 8429 4090 8433 4099 8436 4099 8433
TIME...MOT...LOC 2311Z 228DEG 15KT 4098 8418

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 4:35 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 19, 4:35 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
435 PM EDT TUE AUG 19 2014

.SYNOPSIS...
ISSUED AT 430 PM EDT TUE AUG 19 2014

A WEAK COOL FRONT WILL TRACK ACROSS THE OHIO VALLEY TONIGHT. THIS
WILL RESULT IN DIMINISHING COVERAGE TO SHOWERS AND THUNDERSTORMS
THIS EVENING. A WEAK RIDGE OF HIGH PRESSURE WILL SETTLE INTO THE
AREA...WITH JUST A LOW CHANCE OF AFTERNOON SHOWER OR THUNDERSTORM
ACROSS SOUTHEAST LOWER MICHIGAN...FAR NORTHEAST INDIANA...AND
NORTHWEST OHIO. LOW TEMPERATURES TONIGHT WILL DROP INTO MID 60S.
HIGH TEMPERATURES ON WEDNESDAY WILL RANGE FROM THE UPPER 70S
ACROSS CENTRAL LOWER MICHIGAN...TO THE LOWER TO MID 80S ACROSS
CENTRAL INDIANA.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 430 PM EDT TUE AUG 19 2014

SHOWERS AND THUNDERSTORMS HAVE INCREASED IN COVERAGE ALONG WEAK COOL
FRONTAL BOUNDARY. LARGE SCALE FORCING HAS ALSO BEEN AIDED BY A PAIR
OF UPPER LEVEL DISTURBANCES...ONE MOVING INTO THE WESTERN GREAT
LAKES...AND ANOTHER CONVECTIVELY ENHANCED VORT MAX WORKING EASTWARD
OUT OF CENTRAL ILLINOIS. AN AXIS OF 1500-2500 SBCAPES EXISTS
DOWNSTREAM OF STORMS...ALTHOUGH DEEP LAYER SHEAR PROFILES REMAIN
SOMEWHAT ON THE MARGINAL SIDE IN THE 20 TO 30 KNOT RANGE SUGGESTING
COLD POOL BALANCE MAY BE INCREASINGLY DIFFICULT TO ATTAIN. SOME LOW
END SEVERE THREAT WILL EXIST OVER AT LEAST THE NEXT FEW HOURS INTO
NORTHEAST INDIANA/NORTHWEST OHIO...MAINLY IN THE FORM OF ISOLATED
DAMAGING WIND GUSTS. WITH MID/UPPER LEVEL FORCING LINGERING UPSTREAM
ACROSS THE WESTERN GREAT LAKES...ADDITIONAL ISOLATED OR SCATTERED
SHOWERS AND THUNDERSTORMS MAY STILL DEVELOP IN THE WAKE OF PRIMARY
CONVECTION...BUT CURRENTLY NO SEVERE RISK IS ANTICIPATED WITH ANY
POTENTIAL REDEVELOPMENT LATER THIS EVENING. WEAK GRADIENT AND
LINGERING LOW LEVEL MOISTURE COULD PROMOTE SOME PATCHY FOG
REDEVELOPMENT LATE TONIGHT...OR PERHAPS SOME PATCHY STRATUS. WILL
OMIT FOG MENTION FROM THE FORECAST FOR NOW BUT LATE EVENING/EARLY
OVERNIGHT TRENDS WILL NEED TO BE MONITORED.

ON WEDNESDAY UPPER LOW WILL SLOWLY MEANDER EASTWARD ACROSS THE GREAT
LAKES REGION...WITH A FEW WEAK VORT LOBES LIKELY ROTATING AROUND
PARENT UPPER LOW INTO ESPECIALLY NORTHEAST PORTIONS OF THE AREA.
WILL MAINTAIN SOME LOW POPS ACROSS THE NORTHEAST...AND SHOULD BE
TIED TO PEAK HEATING HOURS. NO SIGNIFICANT CHANGE MADE TO TEMPS FOR
TONIGHT/WEDNESDAY WITH LOWS IN THE LOWER TO MID 60S AND HIGHS IN THE
LOWER TO MID 80S.

&&

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 430 PM EDT TUE AUG 19 2014

WARM AND MUGGY CONDITIONS STILL ON SCHEDULE FOR THE GREAT LAKES
LATER THIS WEEK AS UPPER LOW EXITS EASTWARD AND RIDGE BUILDS
DOWNSTREAM OF DIGGING NORTHERN ROCKIES TROUGH. PRECIP CHANCES AND
TIMING REMAIN THE BIGGEST SOURCES OF UNCERTAINTY. WARM FRONT WILL
BEGIN TO LIFT NORTH AS EARLY AS WEDNESDAY NIGHT AND THURSDAY MORNING
WILL PROBABLY BE THE BEST CHANCE FOR WIDESPREAD PRECIP IN OUR CWA.
305K ISENTROPIC FIELDS SHOW GOOD SYSTEM RELATIVE CROSS-ISOBAR FLOW
WITH A MODEST DEGREE OF MOISTURE ADVECTION AS WELL. THE PROBLEM IS
THERE IS VERY LITTLE SUPPORT ALOFT GIVEN BUILDING LONGWAVE RIDGE.
MIDLEVEL VORTICITY FIELDS SHOW JUST A WEAK AND HIGHLY SHEARED WAVE
CASCADING OVER THE RIDGE. EXPECT SCT SHOWERS AND THUNDERSTORMS TO
SPREAD FROM SOUTHWEST TO NORTHEAST EARLY THURSDAY MORNING BUT
CONFIDENCE IN COVERAGE IS TOO LOW FOR LIKELY POPS AT THIS POINT. THE
BIG QUESTION WILL BE HOW MUCH...IF ANY...CONVECTION DO WE SEE
THURSDAY AFTERNOON. FORECAST SOUNDINGS INDICATE A HEALTHY CAPPING
INVERSION MAY DEVELOP IMMEDIATELY BEHIND THE WARM FRONT. WHERE
EXACTLY THE FRONT SETS UP...AND THE TIMING/COVERAGE OF MORNING
PRECIP...WILL LIKELY DETERMINE THE LOCATION AND DEGREE OF AFTERNOON
CONVECTION. FOR NOW...EXPECT THE BEST CHANCES IN OUR NORTHEAST
ZONES. DECENT MIDLEVEL LAPSE RATES AND VERY MOIST ENVIRONMENT NEAR
THE SURFACE GENERATES AROUND 2000 J/KG OF MLCAPE BY THURSDAY
AFTERNOON ACCORDING TO THE LATEST GFS AND NAM. WITH 0-6KM SHEAR
VALUES AT OR ABOVE 30 KTS...THERE WILL BE POTENTIAL FOR SEVERE
WEATHER. IT IS A HIGHLY CONDITIONAL THREAT THOUGH...DEPENDENT ON
EVOLUTION OF MORNING CLOUDS/PRECIP AND DEGREE OF FORCING LEFT IN OUR
CWA.

LOWER CHANCES FOR PRECIP EXPECTED FRIDAY AND SATURDAY AS THERMAL
RIDGE PUSHES NORTHEAST AND CAP STRENGTHENS. GFS IS VERY AGGRESSIVE
WITH CONVECTIVE QPF BUT ALSO HAS SURFACE DEWPOINTS NEAR 80F. SUSPECT
A MORE REALISTIC SURFACE DEWPOINT IN THE LOW TO MID 70S WILL BE
INSUFFICIENT TO BREAK THROUGH THE CAPPING INVERSION GIVEN LITTLE TO
NO TRIGGER MECHANISM. KEPT JUST A SLIGHT CHANCE WITH DRY CONDITIONS
EXPECTED SUNDAY AND MONDAY. AS PREVIOUSLY MENTIONED IT WILL BE VERY
WARM THOUGH. COULD SEE THE HOTTEST CONDITIONS OF THE YEAR THIS
WEEKEND. 850MB TEMPS CLIMB TO AROUND 20C...SUPPORTING HIGHS AROUND
90F. AND DEWPOINTS IN THE LOW TO MID 70S WOULD PUSH HEAT INDEX
VALUES TO NEARLY 100F.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1253 PM EDT TUE AUG 19 2014

INCREASING LARGE SCALE SUPPORT IN TERMS OF A PAIR OF UPPER LEVEL
DISTURBANCES TRACKING ACROSS THE REGION COMBINED WITH WEAK LOW
LEVEL FRONT WILL ALLOW FOR INCREASING SHOWER/THUNDERSTORM COVERAGE
ACROSS NORTHERN INDIANA EARLY THIS AFTERNOON. BEST CHANCES OF TSRA AT
ONSET OF TAF VALID PERIOD WILL BE AT KSBN...WITH CHANCES INCREASING
TO KFWA CLOSER TO THE 20-21Z TIMEFRAME. SOME OF THE STORMS MAY
PRODUCE SOME GUSTY WINDS IN EXCESS OF 35 KNOTS. GREATEST
THUNDERSTORM COVERAGE IS ANTICIPATED FOR THE 19Z-22Z TIMEFRAME AT
KSBN AND FROM ROUGHLY 21Z-00Z AT KFWA. WEAKENING FRONTAL
BOUNDARY...RESIDUAL LOW LEVEL MOISTURE...AND LIGHT GRADIENT WILL
LIKELY PROMOTE PATCHY FOG/STRATUS DEVELOPMENT AGAIN OVERNIGHT AND
HAVE TRENDED FORECAST TO MVFR CONDITIONS AFTER 06Z. DETAILS IN
THIS REGARD WILL HAVE TO BE FINE TUNED IN UPCOMING FORECASTS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...MARSILI
SHORT TERM...MARSILI
LONG TERM...AGD
AVIATION...MARSILI

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 19, 10:57 AM EDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1057 AM EDT TUE AUG 19 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-201500-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1057 AM EDT TUE AUG 19 2014 /957 AM CDT TUE AUG 19 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
CONTINUE INTO EARLY EVENING. A FEW OF THE STORMS MAY BE SEVERE
FROM THIS AFTERNOON INTO EARLY THIS EVENING WITH DAMAGING WINDS
AND LARGE HAIL AS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC CHANCES FOR THUNDERSTORMS WILL EXIST LATE WEDNESDAY
NIGHT THROUGH SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-201500-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1057 AM EDT TUE AUG 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY AFTERNOON. AN ISOLATED
STORM MAY PRODUCE GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC CHANCES FOR THUNDERSTORMS WILL EXIST LATE WEDNESDAY
NIGHT THROUGH SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Aug 19, 4:53 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
453 PM EDT TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     HAIL             3 N FORT WAYNE          41.12N  85.14W
08/19/2014  E0.75 INCH       ALLEN              IN   PUBLIC

            MULTIPLE REPORTS 0.50 TO 0.75 INCH DIAMETER HAIL.

&&

PBM
Local storm report, Aug 19, 5:02 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
502 PM EDT TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     TSTM WND DMG     WOLCOTTVILLE            41.53N  85.37W
08/19/2014                   NOBLE              IN   PUBLIC

            SYCAMORE TREE SNAPPED HALFWAY UP

&&

CEO
Special weather statement, Aug 19, 5:05 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
505 PM EDT TUE AUG 19 2014

OHZ001-002-004-005-192200-
DEFIANCE OH-FULTON OH-HENRY OH-WILLIAMS OH-
505 PM EDT TUE AUG 19 2014

...STRONG THUNDERSTORMS MOVING TOWARD FULTON...WILLIAMS...DEFIANCE
AND NORTHERN HENRY COUNTIES...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONTPELIER TO 9
MILES SOUTH OF BRYAN...MOVING EAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  DEFIANCE...
  DEFIANCE...
  ARCHBOLD...
  WAUSEON AND NAPOLEON...
  WEST UNITY AND STRYKER...
  FAYETTE...

THIS INCLUDES INTERSTATE 80 90 IN OHIO BETWEEN MILE MARKERS 4 AND 48.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHEAST INDIANA AND SOUTHERN MICHIGAN AND
NORTHWEST OHIO.

LAT...LON 4126 8475 4170 8475 4172 8388 4129 8388
TIME...MOT...LOC 2106Z 270DEG 24KT 4157 8452 4134 8451
Local storm report, Aug 19, 5:37 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
537 PM EDT TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     MOSCOW                  42.05N  84.51W
08/19/2014                   HILLSDALE          MI   EMERGENCY MNGR

            4 TREES AND WIRES DOWN IN FAR NORTHERN PORTION OF
            COUNTY

&&

CEO
Local storm report, Aug 19, 5:55 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
555 PM EDT TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TSTM WND DMG     STURGIS                 41.80N  85.42W
08/19/2014                   ST. JOSEPH         MI   AMATEUR RADIO

            LARGE TREE DOWNED.

&&

CORRECTED EVENT TIME

PBM
Special weather statement, Aug 19, 6:34 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
634 PM EDT TUE AUG 19 2014

OHZ016-024-025-192300-
ALLEN OH-PUTNAM OH-VAN WERT OH-
634 PM EDT TUE AUG 19 2014

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN ALLEN...EASTERN
VAN WERT AND SOUTHWESTERN PUTNAM COUNTIES...

AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DELPHOS...MOVING NORTHEAST AT 15 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  OTTOVILLE...
  KALIDA AND COLUMBUS GROVE...
  FORT JENNINGS...
  RUSHMORE...
  RIMER AND GOMER...
  VAUGHNSVILLE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHWESTERN OHIO.

LAT...LON 4111 8418 4094 8399 4074 8433 4087 8449
TIME...MOT...LOC 2234Z 228DEG 15KT 4087 8431

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 5:05 PM EDTSpecial Weather StatementIWXDefiance, Fulton, Henry, Williams55 min
Aug 19, 6:34 PM EDTSpecial Weather StatementIWXPutnam26 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.